Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2015, 6:18 PM CDT for 4 counties in Iowa. It was in force for 42 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 20, 2015, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:28 PM CDT | TSTM WND DMG | 5 S Ottumwa, IA | TREE BRANCH FALLEN ON POWER LINE VIA SOCIAL MEDIA...RADAR ESTIMATED TIME |
| Jun 20, 6:30 PM CDT | TSTM WND GST 60 | 1 Sw Ottumwa, IA | SPOTTER REPORTED APPROXIMATELY 60MPH WIND GUSTS ENTERING OTTUMWA |
| Jun 20, 6:33 PM CDT | TSTM WND GST 60 | Ottumwa, IA | RWIS MEASURED 60MPH WIND GUST IN OTTUMWA WITHIN RAILROAD PARK |
| Jun 20, 6:40 PM CDT | TSTM WND DMG | 1 N Floris, IA | THUNDERSTORM WIND GUST ESTIMATED AT 70 MPH. LARGE TREE FELL ON A GARAGE. |
| Jun 20, 6:40 PM CDT | TSTM WND DMG | Eldon, IA | TREES DOWN IN TOWN |
| Jun 20, 6:42 PM CDT | TSTM WND GST 60 | 4 E Agency, IA | ESTIMATED 60MPH WIND GUSTS APPROXIMATELY 4 MILES EAST OF AGENCY...RELAYED BY PUBLIC |
| Jun 20, 6:51 PM CDT | TSTM WND DMG | 2 E Ottumwa, IA | CHASER REPORTS OF TREES DOWN AND DEBRIS 2 MILES E OF OTTUMWA |
| Jun 20, 6:53 PM CDT | TSTM WND DMG | 2 N Ottumwa, IA | CHASER REPORTED LARGE TREES DOWN ACROSS ROADS JUST NORTH OF OTTUMWA... |
| Jun 20, 6:53 PM CDT | HAIL 1.75 | 2 N Ottumwa, IA | |
| Jun 20, 6:54 PM CDT | HAIL 0.25 | Ottumwa, IA | PUBLIC REPORTED HALF DOLLAR/1.25 HAIL IN OTTUMWA...ALONG WITH NUMEROUS LARGE TREE BRANCHES DOWN. |
| Jun 20, 6:54 PM CDT | HAIL 1.25 | Ottumwa, IA | PUBLIC REPORTED HALF DOLLAR/1.25 HAIL IN OTTUMWA...ALONG WITH NUMEROUS LARGE TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS53 KDMX 202318
SVRDMX
IAC007-051-135-179-210000-
/O.NEW.KDMX.SV.W.0061.150620T2318Z-150621T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIS COUNTY IN SOUTHEASTERN IOWA...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 700 PM CDT
* AT 618 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF HEDRICK TO 7 MILES NORTHEAST OF
RATHBUN LAKE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...OTTUMWA INDUSTRIAL AIRPORT...
RATHBUN LAKE...ELDON...MORAVIA...AGENCY...MOULTON...BLAKESBURG...
PULASKI...DRAKESVILLE...KIRKVILLE...FLORIS...UNIONVILLE...
CHILLICOTHE...RATHBUN...UDELL...BLOOMFIELD MUNICIPAL AIRPORT AND
ALBIA MUNICIPAL AIRPORT.
PEOPLE ATTENDING THE WAPELLO COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.
LAT...LON 4089 9300 4116 9247 4116 9218 4060 9218
4059 9263
TIME...MOT...LOC 2318Z 305DEG 28KT 4114 9237 4090 9285
HAIL...1.00IN
WIND...60MPH
$$
HARDING3 follow-up statements
702
WWUS53 KDMX 202331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SAT JUN 20 2015
IAC007-051-135-179-210000-
/O.CON.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
DAVIS IA-MONROE IA-APPANOOSE IA-WAPELLO IA-
631 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR DAVIS...SOUTHEASTERN MONROE...NORTHEASTERN APPANOOSE AND WAPELLO
COUNTIES...
AT 631 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF HEDRICK TO 4 MILES SOUTHWEST OF
OTTUMWA TO 6 MILES NORTHWEST OF LAKE SUNDOWN...MOVING SOUTHEAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...OTTUMWA INDUSTRIAL AIRPORT...
RATHBUN LAKE...ELDON...MORAVIA...AGENCY...MOULTON...BLAKESBURG...
PULASKI...DRAKESVILLE...KIRKVILLE...FLORIS...UNIONVILLE...
CHILLICOTHE...RATHBUN...UDELL...BLOOMFIELD MUNICIPAL AIRPORT AND
ALBIA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.
LAT...LON 4089 9300 4116 9247 4116 9218 4060 9218
4059 9263
TIME...MOT...LOC 2331Z 311DEG 33KT 4111 9231 4096 9247 4088 9285
HAIL...0.75IN
WIND...70MPH
$$
HARDING300 WWUS53 KDMX 202344 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 644 PM CDT SAT JUN 20 2015 IAC135-202352- /O.CAN.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/ MONROE IA- 644 PM CDT SAT JUN 20 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS CANCELLED... THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN IOWA. LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263 TIME...MOT...LOC 2342Z 305DEG 28KT 4106 9222 4091 9238 4083 9276 $$ IAC007-051-179-210000- /O.CON.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/ DAVIS IA-APPANOOSE IA-WAPELLO IA- 644 PM CDT SAT JUN 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR DAVIS...NORTHEASTERN APPANOOSE AND SOUTHEASTERN WAPELLO COUNTIES... AT 642 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF ABINGDON TO 7 MILES SOUTH OF OTTUMWA TO NEAR LAKE SUNDOWN...MOVING SOUTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...SPOTTER REPORT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... OTTUMWA...BLOOMFIELD...LAKE SUNDOWN...ELDON...AGENCY...MOULTON... PULASKI...DRAKESVILLE...FLORIS...UNIONVILLE...UDELL...BLOOMFIELD MUNICIPAL AIRPORT AND LAKE WAPELLO STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN IOWA. LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263 TIME...MOT...LOC 2342Z 305DEG 28KT 4106 9222 4091 9238 4083 9276 HAIL...<.75IN WIND...60MPH $$ HARDING
064
WWUS53 KDMX 210000
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT SAT JUN 20 2015
IAC007-051-179-210009-
/O.EXP.KDMX.SV.W.0061.000000T0000Z-150621T0000Z/
DAVIS IA-APPANOOSE IA-WAPELLO IA-
700 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR DAVIS...NORTHEASTERN APPANOOSE
AND SOUTHEASTERN WAPELLO COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN
IOWA.
LAT...LON 4079 9287 4109 9218 4060 9218 4059 9263
TIME...MOT...LOC 2357Z 305DEG 28KT 4106 9222 4091 9238 4083 9276
$$
HARDINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:46 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 20, 3:46 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 346 PM CDT SAT JUN 20 2015 .SHORT TERM /TONIGHT/... ISSUED AT 224 PM CDT SAT JUN 20 2015 FORECAST PROBLEM FOR TONIGHT WILL BE THUNDERSTORM DEVELOPMENT ALONG A FRONTAL BOUNDARY MAKING ITS WAY ACROSS CENTRAL IOWA. AT 20Z THE FRONTAL BOUNDARY WAS LOCATED ROUGHLY FROM OMAHA TO ATLANTIC THEN NORTHEAST TO FORT DODGE TO FOREST CITY. THE MAIN AREA OF CONCERN WILL BE THE I-80 CORRIDOR AND ESPECIALLY SOUTH WHERE IT HAS BEEN SUNNY ALL DAY AND HAS BEEN ABLE TO REALLY DESTABILIZE. MESOANALYSIS SHOWS AN UNCAPPED ENVIRONMENT WITH 5000-6000 CAPES ACROSS THE AREAS WEST OF I-35 AND SOUTH OF I-80. ONCE THE FRONT PUSHES TO THIS AREA THUNDERSTORMS SHOULD RAPIDLY DEVELOP AND BECOME SEVERE. AT THIS TIME IT LOOKS LIKE THE DES MOINES METRO AREA WILL BE ON THE WESTERN FRINGE OF THE DEVELOPMENT SO BETWEEN 21Z AND 00Z WE SHOULD SEE STORMS BLOW UP. STRONG LOW LEVEL SHEAR IN THE VICINITY OF THE FRONT WILL ALLOW FOR ROBUST UPDRAFTS AND THE POTENTIAL FOR A FEW TORNADOES. LARGE HAIL WILL ALSO BE A THREAT. THE STORMS WILL EVENTUALLY EVOLVE INTO A WIND THREAT AS WELL BUT THAT MAY BE EAST/SOUTH OF OUR AREA. THE STORMS SHOULD BE EAST OF THE AREA BY 06Z HOWEVER THE HRRR IS INDICATING A SECONDARY LINE DEVELOPING ALONG THE 850 FRONT AND PUSHING SOUTH BEFORE STALLING NEAR THE IA/MO BORDER. IF THIS HAPPENS SOUTHERN IOWA WILL BE GETTING SOME HEAVY RAINFALL AMOUNTS. AT THIS TIME CONFIDENCE IS LOW ON THAT SECOND SHOT OF RAINFALL SO I HAVE GRIDS CLEARING AFTER 06Z. .LONG TERM /SUNDAY THROUGH SATURDAY/... ISSUED AT 224 PM CDT SAT JUN 20 2015 SURFACE HIGH PRESSURE WILL BUILD ACROSS THE MIDWEST INTO THE OHIO VALLEY ON SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE SOUTH OF IOWA IN THE MORNING. A SHORTWAVE MOVING THROUGH THE WESTERLY FLOW ALOFT ACROSS THE NORTHERN PLAINS WILL STRENGTHEN A SURFACE LOW IN THE DAKOTAS SUNDAY AFTERNOON. THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN WITH SOUTHERLY SURFACE FLOW LIFTING A WARM FRONT NORTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT LATE IN THE DAY WITH CONVECTION BECOMING MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT HOURS. INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. PRECIPITATION WILL END FROM SOUTHWEST TO NORTHEAST MONDAY. WARM FRONT LOOKS TO SETUP ACROSS NORTHERN KANSAS AND MISSOURI ON TUESDAY...GRADUALLY LIFTING NORTH AND PROVIDING A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS IS THE MOST LIKELY TIMEFRAME FOR PRECIPITATION. ANOTHER SHORTWAVE TROUGH MOVES THROUGH THE NORTHERN PLAINS INTO THE MIDWEST ON WEDNESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS COULD FESTER THROUGH THE DAY AIDED BY MULTIPLE SHORTWAVES MOVING THROUGH THE UPPER FLOW AND NEARBY FRONTAL BOUNDARY. PATTERN LOOKS TO REMAIN ACTIVE THROUGH THE END OF THE WEEK INTO NEXT WEEKEND WITH WEST AND NORTHWEST UPPER FLOW...MULTIPLE OUTFLOW BOUNDARIES AND A SURFACE FRONT SUPPORTING CHANCES FOR THUNDERSTORMS. && .AVIATION...20/18Z ISSUED AT 1257 PM CDT SAT JUN 20 2015 A COLD FRONT EXTENDS FROM ROUGHLY KEST SW TO KOFK AT 18Z AND WILL PUSH SE THROUGH 06Z..STALLING AROUND THE IA/MO BORDER. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ALONG THIS BOUNDARY AFFECTING KALO THROUGH 23Z KDSM THROUGH 00Z AND KOTM THROUGH 06Z. MVFR COND CAN BE EXPECTED INVOF THE FRONTAL BOUNDARY DUE TO CIGS PRIMARILY BUT VSBYS WILL DROP AS WELL IN HEAVY RAINFALL. SFC FLOW WILL BECOME 35015KT IMMEDIATELY BEHIND THE FRONT THEN DIMINISH WITH LIGHTER WINDS EXPECTED AFT 02Z. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FAB LONG TERM...ANGLE AVIATION...FAB
Hazardous weather outlook, Jun 20, 4:11 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT SAT JUN 20 2015 IAZ036>038-047>050-059>062-072>075-082>086-093>097-212115- HAMILTON-HARDIN-GRUNDY-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK- JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS- MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 411 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES ARE POSSIBLE. HEAVY RAIN WILL OCCUR IN THE STRONGER THUNDERSTORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE PERIODICALLY POSSIBLE SUNDAY NIGHT THROUGH FRIDAY. A FEW OF THE STORMS MAY BE STRONG SUNDAY NIGHT AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 5 PM SATURDAY. IAZ004>007-015>017-023>028-033>035-039-044>046-057-058-070-071- 081-092-212115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-BLACK HAWK-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS- ADAIR-ADAMS-TAYLOR- 411 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE PERIODICALLY POSSIBLE SUNDAY NIGHT THROUGH FRIDAY. A FEW OF THE STORMS MAY BE STRONG SUNDAY NIGHT AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 20, 4:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT SAT JUN 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 5 N PELLA 41.48N 92.92W
06/20/2015 M1.75 INCH MARION IA PUBLIC
&&
DONAVONLocal storm report, Jun 20, 5:39 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT SAT JUN 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 1 N BUSSEY 41.22N 92.88W
06/20/2015 MARION IA TRAINED SPOTTER
TRAINED SPOTTER NOTED A FUNNEL CLOUD...NO
CONTACT WITH THE GROUND AND WAS DISSIPATING
AT THE TIME.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 20, 5:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
551 PM CDT SAT JUN 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N HARVEY 41.32N 92.92W
06/20/2015 M3.00 INCH MARION IA TRAINED SPOTTER
MEASURED 3 TO 3.5 INCH HAIL AS STORM PASSED
OVER HIS HOME AROUND 5:20PM
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 AM CDT | Special Weather Statement | DMX | Butler, Franklin, Wright | 57 min |
| Jun 20, 8:55 AM CDT | Special Weather Statement | DMX | Poweshiek, Tama | 50 min |
| Jun 20, 10:25 AM CDT | Special Weather Statement | DMX | Tama | 20 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 42 min |
| Jun 20, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 32 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 57 min |
| Jun 20, 5:41 PM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Jun 20, 5:45 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 45 min |
| Jun 20, 6:57 PM CDT | Flash Flood Warning | DMX | Davis, Monroe, Wapello | 6 hr |
| Jun 20, 6:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.